Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 15, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Oct 30, 2006, 10:21 AM MST. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 10:21 AM MST (17:21 UTC)
- Expired
- Oct 30, 2006, 12:00 PM MST
- In force
- 99 min
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 301721 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MST MON OCT 30 2006 WYZ065-301900- /O.NEW.KCYS.HW.W.0015.061030T1721Z-061030T1900Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1021 AM MST MON OCT 30 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING FOR THE LARAMIE VALLEY...WHICH IS IN EFFECT UNTIL NOON MST TODAY. STRONG WEST WINDS HAVE DEVELOPED JUST AHEAD OF A COLD FRONT MOVING DOWN FROM THE NORTH. SPEEDS AT THE LARAMIE AIRPORT HAD INCREASED TO 35 TO 50 MPH WITH GUSTS AROUND 60 MPH WITH A PEAK GUST OF 61 MPH AT 941 AM MST. THE STRONG WINDS WILL PERSIST UNTIL NOON WHEN THEY WILL SHIFT TO THE NORTH AT 20 TO 30 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NEZ001>003-019>021-054-055-302300- /O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1021 AM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$ JLH
1 follow-up statement
000 WWUS75 KCYS 301910 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1210 PM MST MON OCT 30 2006 WYZ065-302015- /O.EXP.KCYS.HW.W.0015.000000T0000Z-061030T1900Z/ LARAMIE VALLEY- INCLUDING THE CITY OF...LARAMIE 1210 PM MST MON OCT 30 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING ISSUED THIS MORNING IS NO LONGER IN EFFECT. IT WILL STILL BE WINDY UNTIL MID AFTERNOON. HOWEVER...SPEEDS WILL STAY BELOW HIGH WIND CRITERIA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED UNTIL ABOUT 2 PM WHEN THE WINDS WILL SWITCH TO THE NORTH AT 15 TO 25 MPH. $$ NEZ001>003-019>021-054-055-302300- /O.CON.KCYS.WI.Y.0017.000000T0000Z-061030T2300Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 1210 PM MST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 4 PM MST THIS AFTERNOON. STRONG NORTHWEST WINDS WILL CONTINUE AT SPEEDS 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH THROUGH MID AFTERNOON. THE WINDS WILL DECREASE LATE THIS AFTERNOON TO SPEEDS OF 10 TO 20 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. VISIBILITIES MAY ALSO BE REDUCED IN PLACES DUE TO BLOWING DUST. TRAVELERS SHOULD PLAN ON USING EXTRA CAUTION. $$ JLH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 30, 9:31 AM MST, 50 minutes earlier.
Area forecast discussion, Oct 30, 9:31 AM MST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
931 AM MST MON OCT 30 2006
.UPDATE...COLD FRONT JUST RACED INTO CYS AREA...TEMP DOWN 17 DEGREES
IN 7 MINUTES. FASTER TIMING HAS KEPT HIGH WINDS FROM DEVELOPING IN
CYS/EAN AREAS. FEW STRONG GUSTS IN THE SOUTHERN LARAMIE RANGE...NOT
QUITE ENOUGH THOUGH FOR A WARNING. THUS...HAVE CANCELLED HIGH WIND
WARNING FOR WY ZONES 66/67/69. WIND ADVY IN NEB PNHNDL STILL LOOKS
GOOD THOUGH. ADJUSTED CURRENT AND MAX TEMPS IN GRIDS/ZONES. JLH
&&
.PREV DISCUSSION... (ISSUED 326 AM MST MON OCT 30 2006)
SHORT TERM...TODAY THRU WEDNESDAY MORNING...
FORECAST PROBLEM THIS MORNING IS WHETHER TO CONTINUE THE HIGH WIND
WARNING FOR SOUTHEAST WY. WINDS ARE GUSTY BUT NOT APPROACHING
WARNING CRITERIA AT THIS TIME. WIND ADVISORY FOR THE PANHANDLE
TODAY STILL LOOKS OKAY. WILL KEEP THE WARNING GOING AS THERE COULD
BE A STRONG GUST OR TWO AS THE FRONT PASSES BUT CONFIDENCE IS LOW. AT
09Z SURFACE LOW OVER PHILLIPS SD WITH COLD FRONT PUSHING SOUTH THRU
CENTRAL WY. 4MB HEIGHT RISES BEHIND FRONT JUST GETTING INTO THE
STATE ALONG WITH SOME SNOW. PROBABLY WILL SEE SOME OROGRAPHIC SNOW
SHOWERS TODAY AS FRONT PASSES BUT NOTHING SIGNIFICANT. COLD FRONT
SHOULD BE THROUGH CWA BY EARLY AFTERNOON. OVERNIGHT TEMPERATURES
DROP QUICKLY AND THE ENTIRE CWA WILL SEE LOWS IN THE TEENS TUESDAY
MORNING AND SOME SINGLE DIGITS WILL BE RECORDED. HALLOWEEN LOOKS
DRY BUT COLD FOR THE TRICK OR TREATERS.
LONG TERM...DRY CONDTIONS WILL PREVAIL ACROSS THE CWA...WED THRU
SAT AS AN UPPER RIDGE BUILDS ACROSS THE WESTERN U.S. THE RIDGE
AXIS WILL MOVE TO CENTRAL WY BY 00Z SUN AND AN UPPER TROUGH WILL
DROP INTO THE PAC NW. DOWNSLOPE WINDS WILL PREVAIL AT THE SURFACE
THROUGH THIS TIME PERIOD. THE UPPER TROUGH WILL MOVE ACROSS THE
FORECAST AREA SUNDAY...RESULTING IN A CHANCE OF SNOW FOR THE
NORTHERN PORTION OF THE CWA. HIGH TEMPERATURES WILL BE AROUND 5 TO
10 DEGREES BELOW NORMAL WED AND THU...AND AROUND NORMAL FOR FRI
THRU SUN.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...WIND ADVISORY UNTIL 4 PM MONDAY FOR NEZ001-NEZ002-NEZ003-NEZ019-
NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM...GRIFFITH
LONG TERM....DAUGHERTYHazardous weather outlook, Oct 30, 10:01 AM MST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1001 AM MST MON OCT 30 2006 WYZ059>070-311200- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1001 AM MST MON OCT 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT IT WILL BE WINDY AND COLDER TODAY. NORTH TO NORTHWEST WINDS WILL BLOW AT SPEEDS OF 20 TO 35 MPH. A FEW LIGHT SNOW SHOWERS ARE POSSIBLE NEAR THE MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-311200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1001 AM MST MON OCT 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 4 PM THIS AFTERNOON FOR NORTHWEST WINDS OF 25 TO 35 MPH GUSTING TO 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
In the hours before
Local storm report, Oct 30, 10:10 AM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MST MON OCT 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 AM NON-TSTM WND GST 4 W LARAMIE 41.30N 105.66W
10/30/2006 M61 MPH ALBANY WY ASOS
&&
RUBINThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 8:12 PM MST | High Wind Warning | CYS | 14 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.